MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFCT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17637072l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cavotricuspid isthmus (cti) ablation procedure for right atrial flutter with an ez steer thermocool sf nav catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the procedure, while ablating the cti line, a steam pop occurred.Patient became hypotensive and an effusion was confirmed via transthoracic echocardiography.Pericardiocentesis yielded approximately 280 ml of blood and fluid.Patient was reported to be in stable condition.Patient remained hospitalized for observation.It was noted that the physician does not believe a biosense webster, inc.Product was responsible for the injury.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
THERMOCOOL SF NAV
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key6843880
Report Number9673241-2017-01037
Device Sequence Number16308575
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)170202(17)200131(10)17637072L
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberBNI35DFCT
Device Catalogue NumberBNI35DFCT
Device Lot Number17637072L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;